Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 247, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 23, 2012, 6:22 PM EDT for Franklin County, Granville County, Wake County, North Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2012, 6:22 PM EDT (22:22 UTC)
- Expired
- Jul 23, 2012, 7:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Granville County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 47 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2136 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
293
WUUS52 KRAH 232222
SVRRAH
NCC069-077-183-232315-
/O.NEW.KRAH.SV.W.0247.120723T2222Z-120723T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
622 PM EDT MON JUL 23 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN WAKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 715 PM EDT
* AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BUTNER...OR 9 MILES WEST OF CREEDMOOR...
MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
STEM...
CREEDMOOR...
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 184 AND 202.
THIS INCLUDES INTERSTATE 540 BETWEEN EXITS 3 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3629 7851 3618 7851 3608 7846 3590 7844
3587 7882 3593 7881 3592 7876 3595 7873
3600 7870 3603 7872 3603 7875 3607 7875
3609 7881 3629 7880
TIME...MOT...LOC 2222Z 275DEG 23KT 3616 7880
$$
222 follow-up statements
581
WWUS52 KRAH 232239
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
639 PM EDT MON JUL 23 2012
NCC069-077-183-232315-
/O.CON.KRAH.SV.W.0247.000000T0000Z-120723T2315Z/
FRANKLIN NC-GRANVILLE NC-WAKE NC-
639 PM EDT MON JUL 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHERN WAKE...SOUTHERN GRANVILLE AND WEST CENTRAL FRANKLIN
COUNTIES...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
CREEDMOOR...MOVING EAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... FALLS LAKE...PURNELL...
WAKE FOREST...YOUNGSVILLE AND ROLESVILLE.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 184 AND 202.
THIS INCLUDES INTERSTATE 540 BETWEEN EXITS 3 AND 14.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3629 7851 3618 7851 3608 7846 3590 7844
3587 7882 3593 7881 3592 7876 3595 7873
3600 7870 3603 7872 3603 7875 3607 7875
3609 7881 3629 7880
TIME...MOT...LOC 2239Z 275DEG 23KT 3615 7867
$$
22490
WWUS52 KRAH 232312
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
712 PM EDT MON JUL 23 2012
NCC069-077-183-232321-
/O.EXP.KRAH.SV.W.0247.000000T0000Z-120723T2315Z/
FRANKLIN NC-GRANVILLE NC-WAKE NC-
712 PM EDT MON JUL 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WAKE...SOUTHERN
GRANVILLE AND WEST CENTRAL FRANKLIN COUNTIES EXPIRES AT 715 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE. HOWEVER..A SEVERE THUNDERSTORM WARNING
REMAINS IN EFFECT FOR PORTIONS OF CENTRAL AND SOUTHERN WAKE COUNTY.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3629 7851 3618 7851 3608 7846 3590 7844
3587 7882 3593 7881 3592 7876 3595 7873
3600 7870 3603 7872 3603 7875 3607 7875
3609 7881 3629 7880
TIME...MOT...LOC 2311Z 275DEG 23KT 3613 7842
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:21 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 23, 3:21 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 321 PM EDT MON JUL 23 2012 .SYNOPSIS... A SERIES OF UPPER LEVEL DISTURBANCES WILL CROSS THE MID ATLANTIC REGION THROUGH TUESDAY NIGHT. THESE DISTURBANCES WILL GLANCE CENTRAL NORTH CAROLINA...CAUSING SCATTERED THUNDERSTORMS TO OCCUR. && .NEAR TERM /REMAINDER OF THE AFTERNOON THROUGH TONIGHT/... AS OF 146 PM MONDAY... CONVECTIVE TEMP BEING REACHED AT MOST LOCALES AT 17Z...RESULTING IN EXPANSION OF THE CU FIELD AND THE DEVELOPMENT OF ISOLATED CONVECTION. LATEST MESO ANALYSIS SUGGEST TWO AREAS FOR FAVORED CONVECTIVE DEVELOPMENT IN THE NEAR TERM: FIRST... WEST-TO-EAST LOW LEVEL TROUGH EXTENDING FROM THE SOUTHERN PIEDMONT INTO THE CENTRAL COASTAL PLAIN. WHILE AIR MASS IN THIS REGION MODERATELY UNSTABLE...WEAK BULK SHEAR AND MARGINAL MID LEVEL LAPSE RATES SHOULD KEEP MOST OF THE CONVECTION BELOW SEVERE LIMITS THOUGH A FEW CELLS COULD PRODUCE QUITE A BIT OF LIGHTNING. THE SECOND AREA IS CLOSER TO THE VIRGINIA BORDER WHERE A SEWD MOVING CONVECTIVELY-INDUCED VORTICITY (SEEN ON WATER VAPOR IMAGERY OVER SW OH) WILL CROSS THE CENTRAL APPALACHIANS THIS AFTERNOON AND MOVE INTO THE VA PIEDMONT BY LATE IN THE DAY. THE APPROACH OF THIS MID LEVEL SYSTEM WILL INCREASE BULK SHEAR ENOUGH TO CAUSE CONVECTION TO POSSIBLY ORGANIZE INTO BROKEN BANDS...INCREASING THE POSSIBILITY OF LOCALLY STRONG TO DAMAGING WINDS. ALSO ADEQUATE INSTABILITY SUGGEST A BETTER PROBABILITY OF SOME HAIL WITH THE STRONGER STORMS ALONG WITH FREQUENT TO EXCESSIVE LIGHTNING STRIKES. CURRENTLY HAVE SOLID CHANCE POPS ACROSS THE FAR NORTH FOR THIS AFTERNOON THOUGH A CONTINUED INCREASE IN CONVECTIVE COVERAGE OVER WESTERN VA SUGGEST A LIKELY POP MAY BE WARRANTED. FARTHER SOUTH...POPS 30-40 PERCENT SHOULD COVER THE SITUATION. BASED ON EXTRAPOLATION...CENTRAL NC SHOULD BE ON THE BACKSIDE OF THE VORTICITY MAXIMA BY 03Z. THUS...SHOULD SEE MAJORITY OF THE CONVECTION DISSIPATE PRIOR TO MIDNIGHT THOUGH A FEW RENEGADE SHOWERS STILL POSSIBLE WELL INTO THE NIGHT. MODEL GUIDANCE SUGGEST THAT THE LOW LEVEL AIR MASS WILL REMAIN WELL MIXED WITH A STEADY SW SURFACE WIND 7-8KTS. IF THIS VERIFIES AND SKIES REMAIN PARTLY TO MOSTLY CLOUDY...MOST PLACES WILL REMAIN IN THE MID-UPPER 70S FOR MOST OF THE OVERNIGHT. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 321 PM MONDAY... TUESDAY AND TUESDAY NIGHT...ANOTHER IN A SERIES OF UPPER LEVEL DISTURBANCES WILL APPROACH FROM THE NW IN THE MORNING AND AFFECT CENTRAL TUESDAY AFTERNOON AND TUESDAY NIGHT. MID LEVEL SHEAR A TAD BETTER THAN THIS AFTERNOON WHICH SUGGEST BETTER CHANCE FOR STRONG/DAMAGING WIND GUSTS WITH THE STRONGEST CONVECTION. APPEARS TO BE ENOUGH AMPLE TIME IN THE MORNING THROUGH EARLY AFTERNOON FOR STRONG INSOLATION TO ACHIEVE SBCAPE VALUES 4000-5000 J/KG AND MLCAPE 2500-3500 J/KG. INSTABILITY ALOFT SUGGEST POTENTIAL FOR DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL. IN ADDITION...A FEW OF THE STORMS COULD PRODUCE A LARGE AMOUNT OF LIGHTNING. WITH LOW LEVEL THICKNESSES COMPARABLE TO TODAY...EXPECT SIMILAR TEMPS TUESDAY AFTERNOON IN THE MID 90S...THOUGH COULD BE A TOUCH "COOLER" IF CLOUDS COME IN SOONER/THICKER IN THE NW PIEDMONT. CONVECTION WILL SLOWLY DIMINISH TUESDAY EVENING WITH BULK OF ACTIVITY AFTER MIDNIGHT EXPECTED OVER THE SOUTHERN COUNTIES THOUGH APPROACH OF ANOTHER DISTURBANCE INT EH NW FLOW MAY SPARK A FEW SHOWERS IN THE NW PIEDMONT AFTER 2 AM. MIN TEMPS 69-74. -WSS NORTHWEST MID LEVEL FLOW WILL BE DIRECTED INTO THE AREA ON WEDNESDAY...WITH PERTURBATIONS IN THE SHEAR AXIS MOVING ACROSS THE AREA DURING THE DAY. MEANWHILE...WEAK AND COOLER SURFACE HIGH PRESSURE BUILDS BRIEFLY INTO THE REGION...WITH DRIER NORTHERLY FLOW EDGING INTO THE NORTHERN TIER. WILL CONTINUE A CHANCE POP GRADUATED HIGHER SOUTH. LOW LEVEL THICKNESSES SUGGESTS THAT HIGH TEMPS WILL BE MOSTLY IN THE LOW 90S. DRYING CONTINUES WITH A TRANSITION TO LOW AMPLITUDE RIDGING WEDNESDAY NIGHT...COULD ARGUE FOR A LINGERING SLIGHT CHANCE POP ACROSS THE SOUTH AND EAST EARLY WED NIGHT...NOT ENOUGH CONSISTENCY TO INCLUDE AT THIS POINT. MINS WILL BE PERSISTENCE...70 TO 75. -MLM && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 100 PM MONDAY... THE INITIAL EXTENDED FORECAST STARTS OUT THURSDAY WITH A FAMILIAR PATTERN...SURFACE LEE TROFFING OVER CENTRAL NC AND WESTERLY FLOW ALOFT. THE RESULTING HIGH INSTABILITY (HIGHS 92-96) BUT LACK OF FORCING MECHANISMS ARE CONDUCIVE TO WIDELY SCATTERED DIURNAL CONVECTION...WITH SLIGHT NODS FOR HIGHER POPS IN THE WEST WHERE DIFFERENTIAL HEATING AND EASTWARD DRIFT OF SUBSEQUENT CONVECTION... AND SEA BREEZE PENETRATION INTO THE COASTAL PLAIN. A FRONT SAGGING SOUTH LATER FRIDAY OR FRIDAY NIGHT WILL PROVIDE SOME ENHANCED LOW LEVEL CONVERGENCE W/ENHANCED CONVECTIVE CHANCES AS IT WILL BE ACCOMPANIED BY SHARPENING OF AN UPPER TROF OVER THE EASTERN CONUS. WILL CONTINUE CHANCE POPS FRIDAY AND SLIGHT CHANCES FRIDAY NIGHT WITH FROPA CURRENTLY PROGGED FRIDAY NIGHT...WHICH WOULD BE LEAST FAVORABLE STABILITY-WISE. HIGHS FRIDAY WILL REACH THE LOW TO MID 90S. UPPER TROF WILL BE IN PLACE SATURDAY AND MIGRATING SLOWLY EAST THROUGH MONDAY...WITH ATTENDANT NORTHWEST FLOW. TEMPS WILL BE SEASONABLE...LOW 90S AFTER MORNING LOWS 70 TO 75. CONVECTION WILL BE MAINLY DRIVEN BY SMALLER SCALE PERTURBATIONS IN THE MID LEVEL FLOW...WHICH OF COURSE ARE NOT FORECASTABLE THIS EARLY IN THE GAME. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 100 PM MONDAY... A MOIST AND UNSTABLE AIR MASS WILL INTERACT WITH AN APPROACHING MID LEVEL TROUGH TO CAUSE SCATTERED THUNDERSTORMS TO OCCUR THIS AFTERNOON THROUGH THE EVENING HOURS. THE THREAT FOR CONVECTION LOOKS BEST ACROSS THE NORTH THOUGH CONVECTION IN THE SOUTH CANNOT BE TOTALLY ELIMINATED. TIMING FAVORS 3 PM TO 9 PM ACROSS THE NORTH AND 5 PM TO 10 PM IN THE SOUTH. EXPECT MVFR/IFR CEILINGS AND VISIBILITY IN VICINITY OF THE HEAVIER SHOWERS AND STORMS. THE STRONGER STORMS WILL PRODUCE WIND GUSTS 40-50 KTS. ONCE CONVECTIVE DISSIPATES TONIGHT...EXPECT VFR CONDITIONS. UNLIKE RECENT NIGHTS...A STEADY SW-W SURFACE WIND WILL OCCUR WITH SPEEDS 5-8KTS. WHERE WINDS BECOME CALM...HOWEVER...POCKETS OF MVFR FOG ARE POSSIBLE. A LOW LEVEL JET (30-35KTS) CENTERED BETWEEN 2000-3000FT OVERNIGHT MAY CREATE A WIND PROFILE JUST SHY OF LOW LEVEL WIND SHEAR CRITERIA. TUESDAY...ANOTHER UPPER LEVEL DISTURBANCE WILL CAUSE ANOTHER THREAT OF SCATTERED STRONG CONVECTION LATE IN THE DAY AND WELL INTO THE EVENING HOURS. FOR WEDNESDAY THROUGH SATURDAY...EXPECT A DAILY THREAT FOR ISOLATED TO SCATTERED CONVECTION IN THE AFTERNOON-EARLY EVENING HOURS WITH ASSOCIATED MVFR CEILINGS/VISIBILITY. IN ADDITION...THERE WILL BE POCKETS OF MVFR/IFR FOG AND STRATUS BETWEEN 5 AM AND 9 AM EACH MORNING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS/MLM LONG TERM...MLM AVIATION...WSS
Hazardous weather outlook, Jul 23, 3:42 PM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 342 PM EDT MON JUL 23 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-241000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 342 PM EDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL DAMAGING WIND GUSTS NEAR 60 MPH. ALSO...THE STORMS WILL BE ACCOMPANIED BY FREQUENT LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAT INDICES ARE EXPECTED TO REACH NEAR 105 DEGREES FOR AN HOUR OR TWO TUESDAY AFTERNOON...MAINLY TO THE EAST OF A ALBEMARLE TO HILLSBOROUGH LINE. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM DAMAGING WIND GUSTS TO 60 MPH THOUGH FREQUENT TO EXCESSIVE LIGHTNING AND MARGINALLY LARGE HAIL WILL ACCOMPANY THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jul 23, 5:23 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
523 PM EDT MON JUL 23 2012
NCZ073-074-083-084-232215-
ANSON-MONTGOMERY-RICHMOND-STANLY-
523 PM EDT MON JUL 23 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...NORTHWEST
RICHMOND...MONTGOMERY AND NORTHERN ANSON COUNTIES THROUGH 615 PM
EDT...
AT 522 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
OAKBORO...OR ABOUT 8 MILES SOUTHWEST OF ALBEMARLE...MOVING SOUTHEAST
AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NORWOOD...MOUNT
GILEAD... NORWOOD... OAKBORO... AND ANSONVILLE.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3540 8033 3529 7977 3495 7994 3516 8029
3519 8029 3518 8031 3518 8032 3524 8042
TIME...MOT...LOC 2122Z 294DEG 14KT 3528 8027
77Special weather statement, Jul 23, 5:27 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EDT MON JUL 23 2012
NCZ078-232145-
WAYNE-
527 PM EDT MON JUL 23 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE COUNTY THROUGH 545 PM
EDT...
AT 526 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EUREKA...OR ABOUT 10 MILES NORTHEAST OF GOLDSBORO...MOVING EAST AT 20
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE EUREKA... AND OTHER
LOCATIONS ACROSS RURAL EASTERN WAYNE COUNTY.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3545 7793 3557 7790 3555 7782 3542 7782
3541 7780 3539 7780
TIME...MOT...LOC 2126Z 287DEG 18KT 3548 7786
77Special weather statement, Jul 23, 5:53 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 553 PM EDT MON JUL 23 2012 NCZ040-041-232245- CHATHAM-WAKE- 553 PM EDT MON JUL 23 2012 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE AND NORTHEAST CHATHAM COUNTIES THROUGH 645 PM EDT... AT 551 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES WEST OF CARPENTER...OR ABOUT 8 MILES SOUTH OF CHAPEL HILL...MOVING EAST AT 25 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE JORDAN LAKE... CARPENTER... MORRISVILLE.... APEX...CARY... AND RALEIGH. HAZARDS INCLUDE... PENNY SIZE HAIL. GUSTY WINDS OF 35 TO 45 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && LAT...LON 3586 7851 3563 7859 3577 7908 3586 7904 TIME...MOT...LOC 2151Z 282DEG 20KT 3582 7899 77
Local storm report, Jul 23, 5:56 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG GRAHAM 36.06N 79.39W
07/23/2012 ALAMANCE NC 911 CALL CENTER
MULTIPLE TREES DOWN IN DOWNTOWN GRAHAM
&&
EVENT NUMBER RAH1200660
ELLISSpecial weather statement, Jul 23, 6:19 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT MON JUL 23 2012
NCZ040-075-076-232315-
CHATHAM-LEE-MOORE-
619 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS MOORE...LEE AND CHATHAM
COUNTIES THROUGH 715 PM EDT...
AT 619 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HARPERS CROSSROADS...OR ABOUT 13 MILES SOUTH OF SILER CITY...MOVING
EAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GOLDSTON...CUMNOCK...
AND...GUM SPRINGS...SANFORD.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 69 AND 84.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3542 7971 3548 7964 3552 7956 3571 7955
3568 7897 3532 7918
TIME...MOT...LOC 2219Z 279DEG 18KT 3554 7947
ELLISSpecial weather statement, Jul 23, 6:20 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
620 PM EDT MON JUL 23 2012
NCZ074-083-084-232315-
ANSON-MONTGOMERY-RICHMOND-
620 PM EDT MON JUL 23 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND...MONTGOMERY AND
ANSON COUNTIES THROUGH 715 PM EDT...
AT 620 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PEKIN TO ANSONVILLE...OR
ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF TROY TO 9 MILES
NORTHWEST OF WADESBORO...MOVING EAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...PEKIN...WADESBORO...
COVINGTON...LILESVILLE...NORMAN...ELLERBE.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3508 8028 3519 8011 3515 8007 3517 8005
3523 8007 3535 7991 3530 7971 3519 7965
3512 7957 3507 7958 3506 7950 3504 7946
3499 7958 3491 7956 3485 7963 3484 7962
3503 8030
TIME...MOT...LOC 2220Z 289DEG 27KT 3526 7988 3507 8014
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:52 PM EDT | Special Weather Statement | RAH | Edgecombe | 53 min |
| Jul 23, 2:24 PM EDT | Special Weather Statement | RAH | Halifax | 51 min |
| Jul 23, 2:39 PM EDT | Special Weather Statement | RAH | Warren | 66 min |
| Jul 23, 2:56 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 53 min |
| Jul 23, 4:24 PM EDT | Special Weather Statement | RAH | Granville, Person | 96 min |
| Jul 23, 4:45 PM EDT | Special Weather Statement | RAH | Davidson | 60 min |
| Jul 23, 4:52 PM EDT | Special Weather Statement | RAH | Person | 53 min |
| Jul 23, 4:55 PM EDT | Special Weather Statement | RAH | Warren | 65 min |
| Jul 23, 5:13 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 47 min |
| Jul 23, 5:23 PM EDT | Special Weather Statement | RAH | Stanly | 52 min |
| Jul 23, 5:27 PM EDT | Special Weather Statement | RAH | Greene | 18 min |
| Jul 23, 5:52 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 38 min |
| Jul 23, 5:53 PM EDT | Special Weather Statement | RAH | Wake | 52 min |
| Jul 23, 6:09 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Wake | 66 min |
| Jul 23, 6:19 PM EDT | Special Weather Statement | RAH | Lee | 56 min |
| Jul 23, 6:20 PM EDT | Special Weather Statement | RAH | Montgomery, Richmond | 55 min |
| Jul 23, 6:23 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 51 min |
| Jul 23, 6:31 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 59 min |
| Jul 23, 6:32 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 45 min |
| Jul 23, 6:54 PM EDT | Special Weather Statement | RAH | Wayne | 66 min |
| Jul 23, 6:55 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 65 min |
| Jul 23, 6:59 PM EDT | Special Weather Statement | RAH | Moore | 61 min |
| Jul 23, 7:05 PM EDT | Special Weather Statement | RAH | Anson | 40 min |
| Jul 23, 7:20 PM EDT | Special Weather Statement | RAH | Wake | 55 min |
| Jul 23, 7:21 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Moore | 54 min |
| Jul 23, 7:31 PM EDT | Special Weather Statement | RAH | Richmond, Scotland | 89 min |
| Jul 23, 7:31 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Johnston, Lee, Wake | 59 min |
| Jul 23, 7:48 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.